MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE

SMITH & NEPHEW, INC. VAS HD AC 4MM X 30 DEG; ARTHROSCOPE
Model Number 72202959
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/20/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that scope had holes on the distal end.No case involved.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H2, h3, h6: the device, which was not used in a procedure, was returned for evaluation.There was a relationship between the reported event and the device.A visual inspection was performed and showed the scope to have deep distal tip and fiber damage, a dented outertube and a cracked negative lens.This failure is confirmed not originate from manufacturing, packaging, or labeling defects.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.

Brand Name
VAS HD AC 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10624320
Report Number3003604053-2020-00115
Device Sequence Number3054326
Product Code HRX
UDI-Device Identifier00885554018783
UDI-Public00885554018783
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202959
Device Catalogue Number72202959
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date10/03/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1